Alert archive / Alabama / Special Marine Warnings in 2018
Special Marine Warning 252, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Nov 12, 2018, 7:37 AM CST. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2018, 7:37 AM CST (13:37 UTC)
- Expired
- Nov 12, 2018, 9:30 AM CST
- In force
- 113 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
The radar
The Mobile radar (KMOB), 101 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 472 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
808
WHUS54 KMOB 121337
SMWMOB
GMZ631-633-634-650-655-670-675-121530-
/O.NEW.KMOB.MA.W.0252.181112T1337Z-181112T1530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
737 AM CST MON NOV 12 2018
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Okaloosa-Walton County Line to Pensacola FL out
20 NM...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Pensacola Bay Area including Santa Rosa Sound...
Perdido Bay Area...
South Mobile Bay...
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
60 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 930 AM CST.
* At 728 AM CST, a large area of strong to severe thunderstorms,
some capable of producing large waterspouts, stretched from the
near shore waters of Northwest Florida, including inland Bays and
Sounds, to beyond 60 nm south of Dauphin Island. Thunderstorms
were moving northeast at 15 knots.
HAZARD...Waterspouts and wind gusts to nearly 50 knots.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* Locations impacted include...
Arnica Bay, Lillian Bridge, Mary Esther, Big Lagoon, Pensacola
Beach, Pensacola Pass, Fort Pickens, East Bay, Pensacola Bay Bridge
and Garcon Point Bridge.
A Tornado Watch remains in effect until noon CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 2961 8817 3034 8777 3032 8765 3039 8764
3040 8749 3053 8747 3045 8732 3036 8739
3043 8723 3049 8719 3054 8725 3056 8695
3051 8697 3043 8684 3043 8668 3049 8657
3043 8662 2935 8688 2920 8797
TIME...MOT...LOC 1328Z 210DEG 16KT 2952 8764
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...49KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 12, 7:16 AM CST, 21 minutes earlier.
Area forecast discussion, Nov 12, 7:16 AM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
716 AM CST Mon Nov 12 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...IFR to MVFR today as widespread SHRA and a few TSRA
overspread the region. Some storms may be severe over the western
FL panhandle as well as southern portions of southeast MS and
southwest AL. Strong winds and greatly reduced visibility near the
strongest storms that develop today.
&&
.PREV DISCUSSION... /issued 527 AM CST Mon Nov 12 2018/
DISCUSSION...Updated for latest marine discussion below.
MARINE...A Tornado watch is in effect for the near waters of AL
and NWFL out to 20 nm through noon today. A moderate to strong
southerly wind flow will develop later this morning and continue
through this afternoon ahead of a strong cold front that is
expected to move through the marine area tonight. A strong
offshore flow will occur in the wake of the front late tonight
through Wednesday. Scattered to numerous showers and
thunderstorms, some capable of producing wind gusts to 50 knots
and waterspouts, can be expected ahead of the cold front through
this afternoon.
PREV DISCUSSION... /issued 500 AM CST Mon Nov 12 2018/
.HEAVY RAINFALL AND A FEW SEVERE STORMS EXPECTED IMPACT THE
REGION TODAY...
NEAR TERM /Now Through Tuesday/...Early morning surface analysis
shows an area of low pressure over the northwestern Gulf of
Mexico, with an associated warm front extending eastward across
the northern Gulf of Mexico, likely extending just a little north
of 20 nm offshore. Scattered severe storms, some with strong
rotation, have already been developing along and south of the warm
front over the marine area this morning. The warm front is
forecast to lift north to near the Alabama and western Florida
panhandle coast over the next few hours, then farther inland
across much of southwest and south central Alabama this afternoon
as the wave of low pressure approaches far southwest Alabama along
an approaching cold front. Dewpoints will increase to the mid 60s
to around 70 F as the warm front lifts north today, yielding some
instability with MLCAPE values between 500-1000 J/KG. This
instability, in combination with a strengthening low level jet
will allow for low level shear favorable for supercell storm
structures capable of producing damaging winds and a few tornadoes
in the warm sector today. A Slight Risk of severe weather has
been added south of a Wiggins, MS to Andalusia, AL line today,
with a marginal severe risk south of a New Augusta, MS to Luverne,
AL line. Tornado Watch #426 has been recently issued for portions
of far southeast MS, far southwest AL, and the western FL
panhandle as severe threat will be increasing there over the next
few hours as the warm front lifts inland.
Otherwise, periods of heavy rainfall are expected today as
widespread showers and a few storms spread into the region ahead
of the approaching front and mid level trough axis. Areas along
and south of the warm front stand the best potential to receive
the heaviest rain today, and will continue to advertise up to 3-5"
of rainfall in the Flash Flood Watch area, with 1-3" of rain
possible farther north and west. The cold front sweeps from west
to east across the area this evening into late tonight. Moist
southwest flow will allow for a continued high chance of rain even
behind the front through Tuesday. Highs today range around 60 to
the mid 60s north of the warm front, and around 70 to the mid 70s
south of the boundary. Turning colder tonight over the western
zones behind the front. Colder area wide Tuesday with highs in
the 50s over most areas along with elevated north winds.
A High Risk of rip currents is in effect along area beaches
through tonight. /21
SHORT TERM /Tuesday night Through Wednesday night/...A period of
cold and rainy weather continues Tuesday night as very moist
southwest flow aloft continues atop the cold dome. Rain chances
should diminish from west to east Wednesday evening as the upper
low finally gets pushed northeastward toward the Mid-Mississippi
and Tennessee Valley region. Much below normal temperatures
expected during this period. /21
LONG TERM /Thursday Through Sunday/...Much drier zonal flow
develops through the long term period, with no precipitation
expected. Continued cool. /21
MARINE...Numerous showers and thunderstorms will continue to
spread north over the marine area this morning in response to a
warm front moving northward out ahead of a developing surface low
and cold front approaching from the west. Along and south of the
front conditions are favorable for strong to possible severe
thunderstorms due to high vertical wind shear and moderate
instability in the boundary layer. Most of these thunderstorms
will continue moving northward towards he coast through most of
the day. Some of these storms will be capable of producing winds
up to 50 knots or higher along with large waterspouts. A strong
offshore flow is expected in the wake of the cold front late
tonight through Wed with seas building to 6 to 8 feet well
offshore by early Tue afternoon, continuing through early Wed
morning. Winds and seas will slowly subside Wed through Thu. A
small craft advisory is currently in effect through 3 PM CST for
the strong onshore flow today and will likely be extended through
tonight and Tue with the strong offshore flow developing in the
wake of the front. 32/ee...
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Tuesday afternoon for ALZ056-059-060-
261>266.
High Rip Current Risk through late tonight for ALZ265-266.
FL...Flash Flood Watch through Tuesday afternoon for FLZ201>206.
High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 3 PM CST this afternoon for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Nov 12, 7:00 AM CST, 37 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 700 AM CST Mon Nov 12 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-131300- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 700 AM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Numerous to widespread showers and a few thunderstorms will spread over the area today along and advancing warm front near the coast and also ahead of a cold front approaching from the west. Some storms could become severe with damaging winds and tornadoes, especially south of a Wiggins to Andalusia line. Heavy rainfall amounts of 2 to 4 inches with locally higher totals over 5 inches will be possible, especially along and south of a Mobile to Andalusia line today. Heavy rainfall could lead to flash flooding. There is a high risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Locally heavy rain may continue into Tuesday morning over portions of the area. A light freeze still cannot be ruled out mainly over interior southeast Mississippi and southwest Alabama Wednesday night. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be requested today. GMZ630>636-650-655-670-675-131300- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 700 AM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will spread across the marine area today. Some storms will become strong to severe and capable of producing tornadoes, wind gusts over 40 knots, frequent lightning, and very heavy rain. Increasing winds will bring hazardous conditions for small craft through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous conditions for small craft will continue Tuesday through Wednesday night.
In the hours before
Special weather statement, Nov 12, 6:14 AM CST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Mobile AL 614 AM CST MON NOV 12 2018 ALZ265-121300- Mobile Coastal AL- 614 AM CST MON NOV 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL MOBILE COUNTY UNTIL 700 AM CST... At 614 AM CST, the strong thunderstorm was located 12 miles southwest of Dauphin Island, moving northeast at 20 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Bayou La Batre, Dauphin Island, Coden and Alabama Port. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until noon CST for southwestern Alabama. LAT...LON 3022 8837 3048 8823 3034 8797 3022 8808 TIME...MOT...LOC 1214Z 211DEG 17KT 3015 8829
Special weather statement, Nov 12, 6:48 AM CST, 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
648 AM CST MON NOV 12 2018
ALZ264-266-FLZ202>204-121330-
Baldwin Coastal AL-Baldwin Central AL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
648 AM CST MON NOV 12 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN BALDWIN...SOUTHWESTERN SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES UNTIL 730 AM CST...
At 646 AM CST, the strong thunderstorms were located along from 5
miles southeast of Oriole Beach to 7 miles southeast of Perdido
Beach, and moving northwest at 25 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gulf Breeze, Goulding, Bagdad, Lillian, Myrtle Grove, Oriole Beach,
Pensacola Beach and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until noon CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 3020 8741 3022 8742 3051 8757 3053 8744
3052 8744 3054 8741 3062 8698 3029 8698
TIME...MOT...LOC 1246Z 152DEG 23KT 3032 8702 3025 8743The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 8:16 PM CST | Small Craft Advisory | MOB | 55 hr | |
| Nov 12, 2:39 AM CST | Special Marine Warning | MOB | 96 min | |
| Nov 12, 3:04 AM CST | Special Marine Warning | MOB | 86 min | |
| Nov 12, 3:09 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 27 hr |
| Nov 12, 3:30 AM CST | Special Marine Warning | MOB | 90 min | |
| Nov 12, 3:47 AM CST | Special Marine Warning | MOB | 88 min | |
| Nov 12, 4:26 AM CST | Special Marine Warning | MOB | 94 min | |
| Nov 12, 5:34 AM CST | Special Marine Warning | MOB | 86 min | |
| Nov 12, 5:55 AM CST | Special Marine Warning | MOB | 95 min | |
| Nov 12, 5:58 AM CST | Special Marine Warning | MOB | 92 min | |
| Nov 12, 6:09 AM CST | Special Marine Warning | MOB | 81 min | |
| Nov 12, 6:14 AM CST | Special Weather Statement | MOB | Mobile | 46 min |
| Nov 12, 7:05 AM CST | Special Marine Warning | MOB | 85 min | |
| Nov 12, 8:38 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 12, 9:29 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 12, 11:19 AM CST | Special Marine Warning | MOB | 41 min | |
| Nov 12, 11:56 AM CST | Special Marine Warning | MOB | 94 min | |
| Nov 12, 1:29 PM CST | Special Marine Warning | MOB | 91 min | |
| Nov 12, 2:59 PM CST | Special Marine Warning | MOB | 91 min | |
| Nov 12, 3:33 PM CST | Special Marine Warning | MOB | 42 min | |
| Nov 12, 4:29 PM CST | Special Marine Warning | MOB | 91 min | |
| Nov 12, 5:11 PM CST | Special Marine Warning | MOB | 94 min | |
| Nov 12, 6:48 AM CST | Special Weather Statement | MOB | Escambia | 42 min |
| Nov 12, 8:56 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 29 min |
| Nov 12, 8:59 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 19 min |
| Nov 12, 11:15 AM CST | Tornado Warning | MOB | Escambia, Santa Rosa | 45 min |
| Nov 12, 11:32 AM CST | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 118 min |
| Nov 12, 11:59 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 13 min |
| Nov 12, 3:17 PM CST | Special Weather Statement | MOB | Okaloosa | 43 min |
| Nov 12, 3:26 PM CST | Severe Thunderstorm Warning | MOB | Okaloosa | 37 min |
Nearby
Special Marine Warnings in Alabama, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.